MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BD7TCDF4L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.Device history record (dhr) review cannot be conducted because no lot number was provided by the customer.Biosense webster manufacturer's reference number (b)(4) has two complaints that are related to the same incident.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an accessory pathway ablation procedure with an ez steer¿ bi-directional electrophysiology catheter and thermocool® sf bi-directional catheter and suffered a cardiac tamponade.During the accessory pathway procedure, a cardiac tamponade was detected.There is no information regarding interventions, extended hospitalization, patient outcome, factors that may have contributed to the adverse event, or the physician¿s causality opinion.There were no errors reported on any biosense webster, inc.Products or equipment during the procedure.There is no information regarding transseptal puncture, sheath, generator parameters, generator settings, power titration, overall ablation time at the site of injury, last ablation cycle time at the site of injury, irrigated catheter flow rate, or anticoagulation during the procedure.This was not a carto system case, as the catheters were non-navigational.

Brand Name
EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7442316
Report Number2029046-2018-01446
Device Sequence Number1718363
Product Code LPB
UDI-Device Identifier10846835002515
UDI-Public10846835002515
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBD7TCDF4L
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2018
Initial Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;